[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.191.72. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
May 24, 1999

A Surfeit of Serotonin: Sumatriptan and Serotonergic Antidepressants

Arch Intern Med. 1999;159(10):1141. doi:

The article by Knudsen et al1 presents their astute clinical observation of a series of 8 cases of ischemic colitis in patients being treated with sumatriptan succinate. This is a heretofore unreported association and represents a potentially critical side effect involving extracranial vasoconstriction. In speculating about the cause, the authors discuss the possibility of drug-drug interactions, noting that 7 of the 8 patients in their series were taking other concurrent medication(s) in addition to the sumatriptan.

×